Alert archive / Kentucky / Frost Advisories in 2012
Frost Advisory 5, NWS Louisville, KY
NWS Louisville, KY issued this frost advisory at Oct 7, 2012, 3:52 AM EDT for 10 counties in Indiana; 23 counties in Kentucky. It took effect at Oct 8, 2012, 2:00 AM EDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Oct 7, 2012, 3:52 AM EDT (07:52 UTC)
- In effect from
- Oct 8, 2012, 2:00 AM EDT
- Expired
- Oct 8, 2012, 8:00 AM EDT
- In force
- 6 hr
- Issued by
- NWS Louisville, KY
All 33 counties
Clark County, IN, Crawford County, IN, Dubois County, IN, Floyd County, IN, Harrison County, IN, Jefferson County, IN, Orange County, IN, Perry County, IN, Scott County, IN, Washington County, IN, Anderson County, KY, Bourbon County, KY, Breckinridge County, KY, Bullitt County, KY, Clark County, KY, Fayette County, KY, Franklin County, KY, Grayson County, KY, Hancock County, KY, Hardin County, KY, Harrison County, KY, Henry County, KY, Jefferson County, KY, Meade County, KY, Nelson County, KY, Nicholas County, KY, Ohio County, KY, Oldham County, KY, Scott County, KY, Shelby County, KY, Spencer County, KY, Trimble County, KY, Woodford County, KY
The radar
The Louisville radar (KLVX), 40 km from the middle of the area, began a volume at 07:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 7.9 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2045 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- -22 m²/s²
- 0-3 km storm-relative helicity
- -8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
997 WWUS73 KLMK 070752 NPWLMK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOUISVILLE KY 352 AM EDT SUN OCT 7 2012 ...A FROST ADVISORY IS IN EFFECT FOR EARLY MONDAY MORNING... .UNSEASONABLY COLD CANADIAN HIGH PRESSURE ALONG WITH CLEAR SKIES AND CALM WINDS WILL LEAD TO AREAS OF FROST ACROSS SOUTHERN INDIANA AND NORTH CENTRAL KENTUCKY EARLY MONDAY MORNING. INZ076>079-083-084-089>092-KYZ023>043-045-049-072000- /O.NEW.KLMK.FR.Y.0005.121008T0600Z-121008T1200Z/ ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-CLARK KY- INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON... JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY... JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG... BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX... MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE... BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN... CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES... LEXINGTON...PARIS...CARLISLE...BARDSTOWN...WINCHESTER 352 AM EDT SUN OCT 7 2012 /252 AM CDT SUN OCT 7 2012/ ...FROST ADVISORY IN EFFECT FROM 2 AM EDT /1 AM CDT/ TO 8 AM EDT /7 AM CDT/ MONDAY... THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM EDT /1 AM CDT/ TO 8 AM EDT /7 AM CDT/ MONDAY. * TEMPERATURES...TEMPERATURES WILL FALL INTO THE LOWER TO MID 30S EARLY MONDAY MORNING. * IMPACTS...THE FROST COULD KILL SENSITIVE OUTDOOR PLANTS AND OTHER VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ EER
2 follow-up statements
276 WWUS73 KLMK 071912 NPWLMK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOUISVILLE KY 312 PM EDT SUN OCT 7 2012 ...A FROST ADVISORY IS IN EFFECT FOR EARLY MONDAY MORNING... .UNSEASONABLY COLD CANADIAN HIGH PRESSURE ALONG WITH CLEAR SKIES AND CALM WINDS WILL LEAD TO AREAS OF FROST ACROSS SOUTHERN INDIANA AND NORTH CENTRAL KENTUCKY EARLY MONDAY MORNING. INZ076>079-083-084-089>092-KYZ023>043-045-049-080930- /O.CON.KLMK.FR.Y.0005.121008T0600Z-121008T1200Z/ ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-CLARK KY- INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON... JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY... JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG... BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX... MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE... BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN... CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES... LEXINGTON...PARIS...CARLISLE...BARDSTOWN...WINCHESTER 312 PM EDT SUN OCT 7 2012 /212 PM CDT SUN OCT 7 2012/ ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM EDT /1 AM CDT/ TO 8 AM EDT /7 AM CDT/ MONDAY... * TEMPERATURES...TEMPERATURES WILL FALL INTO THE LOWER TO MID 30S EARLY MONDAY MORNING. * IMPACTS...THE FROST COULD KILL SENSITIVE OUTDOOR PLANTS AND OTHER VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ JSD
765 WWUS73 KLMK 080749 NPWLMK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOUISVILLE KY 349 AM EDT MON OCT 8 2012 ...A FROST ADVISORY IS IN EFFECT FOR EARLY MONDAY MORNING... .UNSEASONABLY COLD CANADIAN HIGH PRESSURE ALONG WITH CLEAR SKIES AND CALM WINDS WILL LEAD TO AREAS OF FROST ACROSS SOUTHERN INDIANA AND NORTH CENTRAL KENTUCKY EARLY MONDAY MORNING. INZ076>079-083-084-089>092-KYZ023>043-045-049-081200- /O.CON.KLMK.FR.Y.0005.000000T0000Z-121008T1200Z/ ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-CLARK KY- INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON... JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY... JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG... BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX... MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE... BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN... CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES... LEXINGTON...PARIS...CARLISLE...BARDSTOWN...WINCHESTER 349 AM EDT MON OCT 8 2012 /249 AM CDT MON OCT 8 2012/ ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT /7 AM CDT/ THIS MORNING... * TEMPERATURES...TEMPERATURES WILL BRIEFLY DROP INTO THE MID 30S AROUND DAYBREAK...MAINLY IN VALLEYS AND OTHER TYPICAL COLD SPOTS...ALLOWING A SHORT WINDOW FOR FROST DEVELOPMENT ANYWHERE THAT SKIES ARE CLEAR. * IMPACTS...THE FROST COULD DAMAGE OR KILL SENSITIVE OUTDOOR PLANTS AND OTHER VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ RAS
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this frost advisory went out at Oct 7, 3:20 AM EDT, 32 minutes earlier.
Area forecast discussion, Oct 7, 3:20 AM EDT, 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
320 AM EDT SUN OCT 07 2012
.Short Term (Today through Monday)...
Issued at 317 AM EDT Sun Oct 7 2012
Radar returns across the region this morning area rather light. If
anything is reaching the surface it is likely just sprinkles. Will
still hold on to slight chance pops until 12Z, though anything
measurable is not too likely. For today clouds will gradually clear
out of the area as they did yesterday. High temperatures will top
out in the mid to upper 50s.
The challenge for tonight will be the possibility of frost. A
shortwave will move towards the region once again tonight, though it
will be a bit further south than the one this morning. Any rain from
this feature should stay south of the area. However, southern and
eastern portions of the forecast area will see some thicker cloud
cover. This will keep temperatures warmer in this area, despite
surface high pressure sitting right over the forecast area.
Therefore the best chance for temperatures falling into the mid 30s
tonight and areas of frost developing will be across north central
Kentucky and southern Indiana. A frost advisory will be issued for
areas north of a line from Ohio county to Clark county in Kentucky.
South of this line, patchy frost will be possible, especially if
clouds clear out quicker than expected. A few of the notorious cold
spots may touch freezing for an hour or two, but there is less
certainty of this. Additionally, frost will be less widespread in
urban areas.
Clouds will move out of the area Monday, leading to a mostly sunny
day. Temperatures will climb into the lower 60s.
.Long Term (Monday Night - Saturday)...
Issued at 300 AM EDT Sun Oct 7 2012
Monday night through Thursday...
Moderate to high confidence in this part of what will be a
progressive pattern all week. Surface ridging over Kentucky on
Monday night will become increasingly pinched as the parent high
retreats eastward, but will provide one more chilly night. Low
temperatures generally in the upper 30s, but the valleys and
traditional cold spots could be looking at lower/mid-30s and the
potential for frost.
Return flow will finally mix down on Tuesday, providing a quick
warmup ahead of a quick-moving cold front. This system will be
rather moisture-starved, as PWAT values will remain less than 1 inch
throughout. Best chance for rain will be in the north where dynamics
are more favorable, but that still only warrants 30-40%. The slight
chance farther south may be a bit generous, and QPF will be low
either way.
The next high pressure system will give us another quick shot of
below normal temperatures, with lows in the 30s Wednesday night and
the potential for more frost.
Thursday night through Saturday...
Forecast confidence is much lower as the details of model solutions
diverge. The general idea is that the Rex block over the West Coast
will finally become dislodged, opening up as it heads east into the
central Plains by Saturday, but the ECMWF is faster than the latest
GFS. A cold front will hang up over the Ohio Valley on Thursday
night and Friday, then try to lift north as a warm front on
Saturday. Biggest question mark is how much precip is generated
along this front and when, as the ECMWF is more bullish than the
GFS. Will key on Thursday night/Friday as the cold front moves in,
but limit Saturday POPs to the northern half of the CWA as the warm
front should be at least that far north. Temps will recover to above
normal Friday night and Saturday.
&&
.Aviation (06Z TAF Issuance)...
Issued at 1247 PM EDT Sun Oct 7 2012
A few light returns on radar are courtesy of a shortwave over the
Midwest. However, very few observations have recorded rain other
than a sprinkle or two. Have therefore decided to remove mentionable
rain from the BWG TAF. As the shortwave moves east today the mid
level clouds will move out with mainly cirrus expected through the
rest of the TAF period. Winds will be out of the northwest and
become light and variable to calm tomorrow night as surface high
pressure settles directly over the region.
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
IN...FROST ADVISORY FROM 2 AM EDT /1 AM CDT/ TO 8 AM EDT /7 AM CDT/
MONDAY FOR INZ076>079-083-084-089>092.
KY...FROST ADVISORY FROM 2 AM EDT /1 AM CDT/ TO 8 AM EDT /7 AM CDT/
MONDAY FOR KYZ023>043-045-049.
Short Term.......EER
Long Term........RAS
Aviation.........EERHazardous weather outlook, Oct 7, 3:52 AM EDT, 0 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 352 AM EDT SUN OCT 7 2012 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-080800- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- 352 AM EDT SUN OCT 7 2012 /252 AM CDT SUN OCT 7 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE. EER/RAS
Nearby
Frost Advisories in Kentucky, 2012Frost Advisories in Indiana, 2012Every frost advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.